Alert archive / Georgia / Wind Advisories in 2009

Wind Advisory 2, NWS Tallahassee, FL

March 1, 200926 counties in Georgia; 16 counties in Florida; 5 counties in Alabama

NWS Tallahassee, FL issued this wind advisory at Mar 1, 2009, 5:15 AM EST for 26 counties in Georgia; 16 counties in Florida; 5 counties in Alabama. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Mar 1, 2009, 5:15 AM EST (10:15 UTC)
Expired
Mar 1, 2009, 7:00 PM EST
In force
14 hr
Issued by
NWS Tallahassee, FL
All 47 counties

Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA

The radar

The Tallahassee radar (KTLH), 66 km from the middle of the area, began a volume at 10:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 10.3 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2009-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 491 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2009-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 260 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
491 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
701 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
260 m²/s²
0-3 km storm-relative helicity
320 m²/s²
Significant tornado parameter
0.9
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KTAE 011015
NPWTAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
515 AM EST SUN MAR 1 2009

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS
EVENING...

.A STRONG COLD FRONT WILL MOVE SOUTHEAST OF THE REGION THIS MORNING.
THE SHARP DIFFERENCE IN PRESSURE BETWEEN AN INTENSIFYING LOW OFF
THE CAROLINAS AND A HIGH PRESSURE SYSTEM CENTERED OVER THE
NORTHERN PLAINS WILL PRODUCE GUSTY WINDS TODAY.

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
020000-
/O.NEW.KTAE.WI.Y.0002.090301T1015Z-090302T0000Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER...
DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON...
SLOCOMB...MALVERN...TAYLOR...ASHFORD...KINSEY...COWARTS...WEBB...
COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS...INWOOD...HUDSON...
BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS...MARIANNA...
GRACEVILLE...MALONE...SNEADS...PANAMA CITY...CALLAWAY...
LYNN HAVEN...UPPER GRAND LAGOON...BLOUNTSTOWN...WHITE CITY...
PORT ST. JOE...WEWAHITCHKA...APALACHICOLA...CARRABELLE...QUINCY...
CHATTAHOOCHEE...TALLAHASSEE...SPRING HILL...MONTICELLO...
MADISON...GREENVILLE...SWEETWATER...SOPCHOPPY...ST. MARKS...
PERRY...MIDWAY...MAYO...CROSS CITY...GEORGETOWN...FORT GAINES...
CUTHBERT...SHELLMAN...ARLINGTON...MORGAN...EDISON...LEARY...
DAWSON...ALBANY...LEESBURG...SMITHVILLE...SYLVESTER...ASHBURN...
TIFTON...FITZGERALD...OCILLA...DOUGLASVILLE...BLAKELY...
COLQUITT...NEWTON...CAMILLA...PELHAM...MOULTRIE...ADEL...SPARKS...
NASHVILLE...DONALSONVILLE...BAINBRIDGE...CAIRO...THOMASVILLE...
QUITMAN...VALDOSTA...LAKELAND
515 AM EST SUN MAR 1 2009 /415 AM CST SUN MAR 1 2009/

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS
EVENING. SUSTAINED WINDS OF 15 TO 20 MPH...WITH FREQUENT GUSTS
FROM 25 TO 35 MPH ARE EXPECTED THROUGH THE DAY. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. THEY CAN ALSO BLOW AROUND UNSECURED ITEMS SUCH
AS PATIO FURNITURE AND GARBAGE CANS...AND CAN EVEN TOPPLE A FEW SMALL
OR POORLY-ROOTED TREES. 

$$

FOURNIER
3 follow-up statements
000 
WWUS72 KTAE 011948
NPWTAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
248 PM EST SUN MAR 1 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS
EVENING FOR THE ENTIRE FORECAST AREA...

...FREEZE WARNING NOW IN EFFECT FROM MIDNIGHT EST /11 PM CST/
TONIGHT TO 9 AM EST /8 AM CST/ MONDAY FOR THE FLORIDA COUNTIES...

.IN THE WAKE OF A DEPARTING COLD FRONT...STRONG AND GUSTY OFFSHORE
WINDS WILL PERSIST UNTIL THIS EVENING. THEN WINDS WILL NOTICEABLY
DECREASE FOLLOWED BY CLEARING SKIES AND A MUCH COLDER AIRMASS.
EXPECT UP TO EIGHT HOURS OF AT OR BELOW FREEZING TEMPERATURES WITH
PREDAWN LOWS PLUMMETING TO THE UPPER 20S ACROSS INLAND SECTIONS OF
THE TRI-STATE AREA. THUS...A FREEZE WARNING WAS ISSUED FOR THE
FLORIDA COUNTIES.

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
020115-
/O.NEW.KTAE.FZ.W.0001.090302T0500Z-090302T1400Z/
/O.CON.KTAE.WI.Y.0002.000000T0000Z-090302T0000Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER...
DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON...
SLOCOMB...MALVERN...TAYLOR...ASHFORD...KINSEY...COWARTS...WEBB...
COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS...INWOOD...HUDSON...
BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS...MARIANNA...
GRACEVILLE...MALONE...SNEADS...PANAMA CITY...CALLAWAY...
LYNN HAVEN...UPPER GRAND LAGOON...BLOUNTSTOWN...WHITE CITY...
PORT ST. JOE...WEWAHITCHKA...APALACHICOLA...CARRABELLE...QUINCY...
CHATTAHOOCHEE...TALLAHASSEE...SPRING HILL...MONTICELLO...
MADISON...GREENVILLE...SWEETWATER...SOPCHOPPY...ST. MARKS...
PERRY...MIDWAY...MAYO...CROSS CITY...GEORGETOWN...FORT GAINES...
CUTHBERT...SHELLMAN...ARLINGTON...MORGAN...EDISON...LEARY...
DAWSON...ALBANY...LEESBURG...SMITHVILLE...SYLVESTER...ASHBURN...
TIFTON...FITZGERALD...OCILLA...DOUGLASVILLE...BLAKELY...
COLQUITT...NEWTON...CAMILLA...PELHAM...MOULTRIE...ADEL...SPARKS...
NASHVILLE...DONALSONVILLE...BAINBRIDGE...CAIRO...THOMASVILLE...
QUITMAN...VALDOSTA...LAKELAND
248 PM EST SUN MAR 1 2009 /148 PM CST SUN MAR 1 2009/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS
EVENING FOR THE ENTIRE TRI-STATE AREA...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT EST /11 PM CST/ TONIGHT
TO 9 AM EST /8 AM CST/ MONDAY FOR THE FLORIDA COUNTIES...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT EST /11 PM CST/
TONIGHT TO 9 AM EST /8 AM CST/ MONDAY. A WIND ADVISORY REMAINS IN
EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. THEY CAN ALSO BLOW AROUND UNSECURED ITEMS SUCH
AS PATIO FURNITURE AND GARBAGE CANS...AND CAN EVEN TOPPLE A FEW
SMALL OR POORLY-ROOTED TREES.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL  KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

BLOCK
000 
WWUS72 KTAE 012000
NPWTAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
300 PM EST SUN MAR 1 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS
EVENING FOR THE ENTIRE FORECAST AREA...

...FREEZE WARNING NOW IN EFFECT FROM MIDNIGHT EST /11 PM CST/
TONIGHT TO 9 AM EST /8 AM CST/ MONDAY FOR THE ENTIRE FORECAST AREA...

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
020100-
/O.CON.KTAE.FZ.W.0001.090302T0500Z-090302T1400Z/
/O.CON.KTAE.WI.Y.0002.000000T0000Z-090302T0000Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER...
DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON...
SLOCOMB...MALVERN...TAYLOR...ASHFORD...KINSEY...COWARTS...WEBB...
COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS...INWOOD...HUDSON...
BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS...MARIANNA...
GRACEVILLE...MALONE...SNEADS...PANAMA CITY...CALLAWAY...
LYNN HAVEN...UPPER GRAND LAGOON...BLOUNTSTOWN...WHITE CITY...
PORT ST. JOE...WEWAHITCHKA...APALACHICOLA...CARRABELLE...QUINCY...
CHATTAHOOCHEE...TALLAHASSEE...SPRING HILL...MONTICELLO...
MADISON...GREENVILLE...SWEETWATER...SOPCHOPPY...ST. MARKS...
PERRY...MIDWAY...MAYO...CROSS CITY...GEORGETOWN...FORT GAINES...
CUTHBERT...SHELLMAN...ARLINGTON...MORGAN...EDISON...LEARY...
DAWSON...ALBANY...LEESBURG...SMITHVILLE...SYLVESTER...ASHBURN...
TIFTON...FITZGERALD...OCILLA...DOUGLASVILLE...BLAKELY...
COLQUITT...NEWTON...CAMILLA...PELHAM...MOULTRIE...ADEL...SPARKS...
NASHVILLE...DONALSONVILLE...BAINBRIDGE...CAIRO...THOMASVILLE...
QUITMAN...VALDOSTA...LAKELAND
300 PM EST SUN MAR 1 2009 /200 PM CST SUN MAR 1 2009/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS
EVENING...
...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT EST /11 PM CST/
TONIGHT TO 9 AM EST /8 AM CST/ MONDAY...

A FREEZE WARNING IS NOW IN EFFECT FROM MIDNIGHT EST /11 PM CST/
TONIGHT TO 9 AM EST /8 AM CST/ MONDAY. A WIND ADVISORY REMAINS IN
EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING.

.IN THE WAKE OF A DEPARTING COLD FRONT...STRONG AND GUSTY
OFFSHORE WINDS WILL PERSIST UNTIL THIS EVENING. THEN WINDS WILL
NOTICEABLY DECREASE FOLLOWED BY CLEARING SKIES AND A MUCH COLDER
AIRMASS. EXPECT UP TO EIGHT HOURS OF AT OR BELOW FREEZING
TEMPERATURES WITH PREDAWN LOWS PLUMMETING TO THE UPPER 20S ACROSS
INLAND SECTIONS OF THE TRI-STATE AREA. THUS...A FREEZE WARNING
WAS ISSUED FOR THE ENTIRE FORECAST AREA.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. THEY CAN ALSO BLOW AROUND UNSECURED ITEMS SUCH
AS PATIO FURNITURE AND GARBAGE CANS...AND CAN EVEN TOPPLE A FEW
SMALL OR POORLY-ROOTED TREES.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL  KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

BLOCK
000 
WWUS72 KTAE 020004
NPWTAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
704 PM EST SUN MAR 1 2009

...FREEZE WARNING NOW IN EFFECT FROM MIDNIGHT EST /11 PM CST/
TONIGHT TO 9 AM EST /8 AM CST/ MONDAY FOR THE ENTIRE FORECAST
AREA...

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
021400-
/O.EXP.KTAE.WI.Y.0002.000000T0000Z-090302T0000Z/
/O.CON.KTAE.FZ.W.0001.090302T0500Z-090302T1400Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER...
DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON...
SLOCOMB...MALVERN...TAYLOR...ASHFORD...KINSEY...COWARTS...WEBB...
COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS...INWOOD...HUDSON...
BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS...MARIANNA...
GRACEVILLE...MALONE...SNEADS...PANAMA CITY...CALLAWAY...
LYNN HAVEN...UPPER GRAND LAGOON...BLOUNTSTOWN...WHITE CITY...
PORT ST. JOE...WEWAHITCHKA...APALACHICOLA...CARRABELLE...QUINCY...
CHATTAHOOCHEE...TALLAHASSEE...SPRING HILL...MONTICELLO...
MADISON...GREENVILLE...SWEETWATER...SOPCHOPPY...ST. MARKS...
PERRY...MIDWAY...MAYO...CROSS CITY...GEORGETOWN...FORT GAINES...
CUTHBERT...SHELLMAN...ARLINGTON...MORGAN...EDISON...LEARY...
DAWSON...ALBANY...LEESBURG...SMITHVILLE...SYLVESTER...ASHBURN...
TIFTON...FITZGERALD...OCILLA...DOUGLASVILLE...BLAKELY...
COLQUITT...NEWTON...CAMILLA...PELHAM...MOULTRIE...ADEL...SPARKS...
NASHVILLE...DONALSONVILLE...BAINBRIDGE...CAIRO...THOMASVILLE...
QUITMAN...VALDOSTA...LAKELAND
704 PM EST SUN MAR 1 2009 /604 PM CST SUN MAR 1 2009/

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT EST /11 PM CST/
TONIGHT TO 9 AM EST /8 AM CST/ MONDAY...
...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. A FREEZE WARNING
REMAINS IN EFFECT FROM MIDNIGHT EST /11 PM CST/ TONIGHT TO 9 AM
EST /8 AM CST/ MONDAY. 

COLD AIR WILL CONTINUE TO POUR INTO THE REGION OVERNIGHT IN THE
WAKE OF A COLD FRONT. EXPECT UP TO EIGHT HOURS OF AT OR BELOW
FREEZING TEMPERATURES WITH PREDAWN LOWS REACHING THE UPPER 20S
ACROSS INLAND SECTIONS OF THE TRI-STATE AREA. THUS...A FREEZE
WARNING WAS ISSUED FOR THE ENTIRE FORECAST AREA.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

CAMP

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this wind advisory went out at Mar 1, 4:34 AM EST, 41 minutes earlier.

Area forecast discussion, Mar 1, 4:34 AM EST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
434 AM EST SUN MAR 1 2009

.SYNOPSIS...
THE 08 UTC REGIONAL SURFACE ANALYSIS SHOWED A 1006 MB LOW CENTERED
OVER CENTRAL GA...WITH A STRONG COLD FRONT EXTENDING SOUTHWARD
ACROSS SOUTH CENTRAL GA AND THE FL BIG BEND AND INTO THE CENTRAL
GULF. THE THREAT FOR SEVERE WEATHER APPEARS TO BE OVER FOR OUR
AREA...BUT STEEP LAPSE RATES ALOFT AND STRONG VERTICAL MOTION HAVE
GENERATED ISOLATED THUNDERSTORMS WELL BEHIND THE COLD
FRONT...WHICH IS VERY UNUSUAL FOR THIS REGION. VAPOR IMAGERY AND
UPPER AIR DATA SHOWED A VERY IMPRESSIVE LOW OVER NORTH CENTRAL
AL.

&&

.SHORT TERM...
(TODAY THROUGH TUESDAY) WE EXPECT THE SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS TO END FROM WEST TO EAST THIS MORNING AS A
STRONG MID-UPPER LEVEL DRY SLOT DEVELOPS OVER US. HOWEVER...AN
AREA OF DEEP LAYER MOISTURE AND LIFT ON THE BACK SIDE OF THE UPPER
LEVEL LOW IS FORECAST TO CLIP OUR NORTHERN ZONES LATER THIS
MORNING AND AFTERNOON AS THE LOW LIFTS OUT TO THE NORTHEAST. A
BLEND OF FORECAST SOUNDINGS FROM THE NAM AND GFS...LOW LAYER
PARTIAL THICKNESS FORECASTS...FORECAST WETBULB ZERO HEIGHTS...SREF
PROBABILITIES...AND RECENT UPSTREAM SURFACE OBSERVATIONS INDICATE
THAT LIGHT RAIN MAY MIX WITH OR CHANGE TO LIGHT SNOW ALONG AND
NORTH OF A LINE FROM ENTERPRISE AL...THROUGH DOTHAN AL...THROUGH
ALBANY GA...TO SYLVESTER GA. SOUTH OF THIS LINE IT WILL EITHER BE
TOO WARM (IN THE BOUNDARY LAYER) AND/OR THERE WILL BE NO
PRECIPITATION TO WARRANT A MENTION OF SNOW IN THE FORECAST. ANY
SNOW THAT OCCURS WILL NOT ACCUMULATE DUE TO ABOVE-FREEZING
TEMPERATURES AT THE SURFACE. EVEN THOUGH SNOW IS NOT EXPECTED
ELSEWHERE...IT WILL BE AN UNUSUALLY WINDY AND COLD DAY WITH
TEMPERATURES STEADY OR FALLING INTO THE UPPER 30S TO MID
40S...WITH FREQUENT WIND GUSTS TO 35 MPH. WIND CHILL READING WILL
BE NEAR OR BELOW FREEZING AT MANY LOCATIONS THIS MORNING AND
AFTERNOON. SKIES WILL CLEAR TONIGHT AND A LIGHT FREEZE IS POSSIBLE
MONDAY MORNING ACROSS MUCH OF THE REGION. ANOTHER LIGHT FREEZE IS
POSSIBLE TUESDAY MORNING IN THE NORMALLY COLDER INTERIOR
LOCATIONS.

.LONG TERM...
(WEDNESDAY THROUGH SUNDAY) THE 00 UTC GFS...ECMWF...AND GFS
ENSEMBLE MEAN ARE IN GOOD AGREEMENT THROUGH SATURDAY MORNING...AS
THEY ALL FORECAST DEEP LAYER RIDGING TO DEVELOP OVER THE
SOUTHEAST. THIS MEANS FAIR WEATHER AND A WARMING TREND THROUGH THE
PERIOD. DIFFERENCES ARISE LATE NEXT WEEKEND AS THE ECMWF BREAKS
DOWN THE RIDGE AND ALLOWS A COLD FRONT TO COME THROUGH OUR
AREA...WHILE THE GFS AND ENSEMBLE MEAN MAINTAIN THE DEEP LAYER
RIDGING AND FAIR/WARM WEATHER. THE MAJORITY WILL RULE FOR NOW SO
WE WILL FORECAST NICE EARLY SPRING WEATHER.

&&

.MARINE...
WIND GUSTS TO GALE FORCE HAVE BEGUN AT THE PANAMA CITY GULF BUOY...AND
THIS WILL LIKELY CONTINUE THROUGH THIS AFTERNOON. WINDS AND SEAS
WILL GRADUALLY DECLINE MONDAY AND TUESDAY.

&&

.AVIATION...
THE TAF PERIOD WILL BEGIN WITH A COLD FRONT EXTENDING SOUTHWEST
ACROSS SOUTH-CENTRAL GEORGIA THROUGH THE EASTERN FLORIDA BIG BEND
TO THE NORTHEAST GULF. IN THE WAKE OF THE FRONT GUSTY NORTHWEST
WINDS AND LOW CIGS (MVFR/IFR) WITH A FEW SHOWERS WILL CONTINUE
THROUGH MUCH OF THE PERIOD. SKIES SHOULD BEGIN TO CLEAR SUNDAY
NIGHT.

&&

.FIRE WEATHER...
A MUCH DRIER AND COOLER AIRMASS IN THE WAKE OF THE STRONG COLD
FRONT THAT MOVED THROUGH EARLY THIS MORNING WILL LEAD TO RED FLAG
CONDITIONS ACROSS NORTHWEST FLORIDA THROUGH THE AFTERNOON HOURS
MONDAY THROUGH WEDNESDAY DUE TO LONG DURATIONS OF LOW RELATIVE
HUMIDITIES. ALTHOUGH DISPERSIONS WILL BE HIGH THIS AFTERNOON WITH
THE GUSTY NORTHWEST WINDS...RELATIVE HUMIDITIES WILL REMAIN ABOVE
CRITICAL LEVELS. PORTIONS OF SOUTHEAST ALABAMA AND SOUTHWEST
GEORGIA WILL POSSIBLY REACH CRITICAL LEVELS ON TUESDAY AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  50  31  56  27  59 /  30  10   0   0   0
PANAMA CITY  49  35  55  34  59 /  20   0   0   0   0
DOTHAN       43  29  51  28  57 /  40  10   0   0   0
ALBANY       44  30  51  28  56 /  60  10   0   0   0
VALDOSTA     49  33  54  29  57 /  60  10   0   0   0
CROSS CITY   53  30  55  28  59 /  60   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR THE FOLLOWING
     ZONES: COFFEE...DALE...GENEVA...HENRY...HOUSTON.

GA...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING
     ZONES: BAKER...BEN HILL...BERRIEN...BROOKS...CALHOUN...
     CLAY...COLQUITT...COOK...DECATUR...DOUGHERTY...EARLY...
     GRADY...IRWIN...LANIER...LEE...LOWNDES...MILLER...
     MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...TERRELL...
     THOMAS...TIFT...TURNER...WORTH.

FL...WIND ADVISORY UNTIL 7 PM EST /6 PM CST/ THIS EVENING FOR THE
     FOLLOWING ZONES: BAY...CALHOUN...COASTAL WALTON...DIXIE...
     FRANKLIN...GADSDEN...GULF...HOLMES...INLAND WALTON...
     JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
     MADISON...TAYLOR...WAKULLA...WASHINGTON.

     FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
     FOR THE FOLLOWING ZONES: BAY...CALHOUN...COASTAL WALTON...
     DIXIE...FRANKLIN...GADSDEN...GULF...HOLMES...INLAND
     WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
     MADISON...TAYLOR...WAKULLA...WASHINGTON.

GM...GALE WARNING UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING
     ZONES: APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO
     OCHLOCKONEE RIVER FL OUT TO 20 NM...COASTAL WATERS FROM
     OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM...COASTAL
     WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM...
     COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM...
     WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60
     NM...WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60
     NM.

&&

FIRE WEATHER/AVIATION...AG
REST OF DISCUSSION...FOURNIER
Hazardous weather outlook, Feb 28, 6:03 AM EST, 23 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
603 AM EST SAT FEB 28 2009

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-011115-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
603 AM EST SAT FEB 28 2009 /503 AM CST SAT FEB 28 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

...SLIGHT RISK OF SEVERE WEATHER TODAY AND TONIGHT...

...GALE WATCH TONIGHT AND SUNDAY...

A STRONG COLD FRONT WILL APPROACH FROM THE WEST TODAY...BRINGING
NUMEROUS SHOWERS AND THUNDERSTORMS. SOME OF THESE STORMS MAY BE
SEVERE...ESPECIALLY THIS AFTERNOON AND TONIGHT. THE MAIN THREAT
WILL BE LARGE HAIL AND DAMAGING WINDS...BUT AN ISOLATED TORNADO
CAN NOT BE RULED OUT. THERE IS A HIGH RISK OF RIP CURRENTS TODAY
ALONG THE FLORIDA PANHANDLE BEACHES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORMS WILL END FROM WEST TO EAST EARLY SUNDAY MORNING.
LIGHT RAIN WILL LINGER INTO SUNDAY AFTERNOON...ESPECIALLY IN
GEORGIA AND ALABAMA. THERE MAY BE ENOUGH COLD AIR FOR SOME OF THE
RAIN TO MIX WITH OR CHANGE TO LIGHT SNOW...MAINLY FROM ALBANY AND
DOTHAN NORTHWARD. NO SNOW ACCUMULATION IS EXPECTED DUE TO THE
RELATIVELY WARM GROUND TEMPERATURES. WINDY CONDITIONS ARE
EXPECTED...WITH GUSTS TO GALE FORCE OVER THE COASTAL WATERS. FAIR
WEATHER IS EXPECTED FOR THE REMAINDER OF THE WEEK...WITH A LIGHT
FREEZE POSSIBLE MONDAY AND TUESDAY MORNINGS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

FOURNIER

In the hours before

Special weather statement, Feb 28, 11:36 PM EST, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1136 PM EST SAT FEB 28 2009

GAZ130-131-010515-
BEN HILL-IRWIN-
1136 PM EST SAT FEB 28 2009

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR SOUTHERN BEN HILL
AND IRWIN COUNTIES...

* UNTIL 1215 AM EST

AT 1132 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF MYSTIC...OR 9 MILES
NORTHEAST OF TIFTON...MOVING EAST AT 35 MPH.

THIS STORM WILL BE NEAR...
  OCILLA BY 1150 PM EST.

WINDS UP TO 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

17-GOULD
Special weather statement, Feb 28, 11:44 PM EST, 5 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1144 PM EST SAT FEB 28 2009

GAZ127-129-146-010515-
COLQUITT-TIFT-WORTH-
1144 PM EST SAT FEB 28 2009

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR COLQUITT...TIFT AND
WORTH COUNTIES...

* UNTIL 1215 AM EST

AT 1138 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR OMEGA...OR 12 MILES SOUTHWEST OF TIFTON...
MOVING EAST AT 45 MPH.

THIS STORM WILL BE NEAR...
  UNIONVILLE BY 1150 PM EST.

DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

14-MROCZKA
Special weather statement, Mar 1, 12:06 AM EST, 5 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1206 AM EST SUN MAR 1 2009

GAZ131-148-010530-
BERRIEN-IRWIN-
1206 AM EST SUN MAR 1 2009

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BERRIEN AND IRWIN
COUNTIES IN SOUTH CENTRAL GEORGIA...

* UNTIL 1230 AM EST

AT MIDNIGHT EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ENIGMA...OR 9 MILES SOUTHEAST OF TIFTON...
MOVING EAST AT 45 MPH.

DIME SIZE HAIL...FREQUENT LIGHTNING...AND WINDS GUSTS TO AROUND 40
MPH ARE EXPECTED WITH THIS STORM.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

14-MROCZKA
Special weather statement, Mar 1, 12:29 AM EST, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1229 AM EST SUN MAR 1 2009

FLZ028-029-010615-
LAFAYETTE-TAYLOR-
1229 AM EST SUN MAR 1 2009

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LAFAYETTE AND TAYLOR
COUNTIES IN THE FLORIDA BIG BEND...

* UNTIL 115 AM EST/1215 AM CST/

AT 1128 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES NORTHWEST OF STEINHATCHEE...MOVING
NORTHEAST AT 45 MPH.

DIME SIZE HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 40 MPH ARE
EXPECTED WITH THIS STORM.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

14-MROCZKA
Special weather statement, Mar 1, 2:18 AM EST, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
218 AM EST SUN MAR 1 2009

GAZ160-010800-
LOWNDES-
218 AM EST SUN MAR 1 2009

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LOWNDES COUNTY IN
SOUTH-CENTRAL GEORGIA...

* UNTIL 300 AM EST

AT 212 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTH OF WEST VALDOSTA...OR 12 MILES
SOUTH OF VALDOSTA...MOVING EAST AT 40 MPH.

DIME SIZE HAIL...AND WINDS 40 TO 45 MPH ARE EXPECTED WITH THIS STORM.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

85-GIBBS

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 7:14 PM ESTSevere Thunderstorm WarningTAETurner, Worth46 min
Feb 28, 7:56 PM ESTTornado WarningTAEGrady18 min
Feb 28, 8:00 PM ESTSevere Thunderstorm WarningTAETift, Turner, Worth45 min
Feb 28, 9:23 PM ESTSevere Thunderstorm WarningTAEBaker, Early52 min
Feb 28, 9:50 PM ESTSevere Thunderstorm WarningTAEDecatur, Early, Miller, Seminole14 min
Feb 28, 10:21 PM ESTSevere Thunderstorm WarningTAEDecatur, Seminole39 min
Mar 1, 2:28 AM ESTSevere Thunderstorm WarningTAELowndes17 min
Mar 1, 2:16 PM ESTWinter Weather AdvisoryTAEBaker, Ben Hill, Berrien, Calhoun, Clay, Colquitt and 13 more3 hr
Mar 1, 2:32 PM ESTFire Weather WatchTAEBaker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more24 hr
Mar 1, 2:48 PM ESTFreeze WarningTAEBaker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more18 hr
Feb 28, 8:17 PM ESTSevere Thunderstorm WarningTAEHolmes, Walton43 min
Feb 28, 8:40 PM ESTSevere Thunderstorm WarningTAEHolmes, Jackson35 min
Feb 28, 9:05 PM ESTSevere Thunderstorm WarningTAEHolmes, Walton, Washington40 min
Feb 28, 9:17 PM ESTSevere Thunderstorm WarningTAEJackson28 min
Feb 28, 9:42 PM ESTSevere Thunderstorm WarningTAEJackson, Washington48 min
Feb 28, 11:46 PM ESTSpecial Marine WarningTAE119 min
Mar 1, 2:32 PM ESTRed Flag WarningTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more29 hr
Mar 1, 3:17 PM ESTSmall Craft AdvisoryTAE24 hr
Feb 28, 7:31 PM ESTSevere Thunderstorm WarningTAEGeneva, Houston44 min

Nearby

Wind Advisories in Georgia, 2009Wind Advisories in Florida, 2009Wind Advisories in Alabama, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.